| Model Number |
AB14W040080150 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/04/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
A nanocross pta balloon was being used for the treatment of a calcified lesion with 99% stenosis in the left distal region of the popliteal artery superficial femoral artery.There was mild tortuosity and moderate calcification.A 0.014" non medtronic guidewire was used.Embolic protection was not used.The nanocross was prepped as per the ifu with no issues identified.The balloon did not pass through a previously deployed stent.Resistance was encountered while advancing the device.It was reported after one prior inflation the balloon burst prior to reaching nominal pressure (1-7atm).The balloon catheter would not advance off the wire after the burst and it appeared to snap off at the distal portion leaving the balloon and a portion of the catheter in the patients vessel. the distal catheter and balloon were jailed in the vessel with a gore viabahn stent.No further patient injury reported for this event.
Additional Manufacturer Narrative
Product analysis the device was returned with the balloon detached at the proximal end of the balloon and the inner was detached at the luer and was returned stuck on a 0.014¿ guidewire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.